advertisement
Question
Posted by: Melanie | 2010/07/16

diete

Hi diete doctor,

Just want to know i had a hysterectomy 3 years ago and picked up alot off weigt. I tried everrything exec ect. I feel very down and out and need HELP I need to loos some weight PLEASE.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Melanie
If the hysterectomy you had 3 years ago also entailed removal of your ovaries, then the resultant lack of female hormones could be associated with weight gain. Are you taking hormone replacement therapy (HRT)? HRT can either cause weight gain or loss depending on the individual patient. If you are taking HRT, please discuss the weight gain with your dr who is prescribing the HRT. On the other hand some women develop depression when they undergo a hysterectomy. Depression can also cause pronounced weight gain or loss depending on the individual patient. If you think that depression may be a factor in your case (you mention that you feel very down), please consult a clinical psychologist to help you with this condition. To lose weight, reduce your energy intake by eating an energy-reduced, low-fat, high-fibre diet (click on 'Diet' at the top of this page, 'Weight loss', ‘Balanced diet’ and then on 'Slimming Diet' for a copy of such a diet), and increase your energy output by doing regular exercise (running, jogging, skipping, cycling, swimming, join a gym or Walk for Life) for 30 min a day.
I hope you can sort out what is causing your weight gain and start losing now.
Best regards
DietDoc

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: DietDoc | 2010/07/16

Dear Melanie
If the hysterectomy you had 3 years ago also entailed removal of your ovaries, then the resultant lack of female hormones could be associated with weight gain. Are you taking hormone replacement therapy (HRT)? HRT can either cause weight gain or loss depending on the individual patient. If you are taking HRT, please discuss the weight gain with your dr who is prescribing the HRT. On the other hand some women develop depression when they undergo a hysterectomy. Depression can also cause pronounced weight gain or loss depending on the individual patient. If you think that depression may be a factor in your case (you mention that you feel very down), please consult a clinical psychologist to help you with this condition. To lose weight, reduce your energy intake by eating an energy-reduced, low-fat, high-fibre diet (click on 'Diet' at the top of this page, 'Weight loss', ‘Balanced diet’ and then on 'Slimming Diet' for a copy of such a diet), and increase your energy output by doing regular exercise (running, jogging, skipping, cycling, swimming, join a gym or Walk for Life) for 30 min a day.
I hope you can sort out what is causing your weight gain and start losing now.
Best regards
DietDoc

Reply to DietDoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement